Alert archive / Missouri / Dense Fog Advisories in 2016
Dense Fog Advisory 7, NWS St. Louis, MO
NWS St. Louis, MO issued this dense fog advisory at Jun 27, 2016, 2:55 AM CDT for 15 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Jun 27, 2016, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2016, 2:55 AM CDT (07:55 UTC)
- In effect from
- Jun 27, 2016, 3:00 AM CDT
- Expired
- Jun 27, 2016, 8:43 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2235 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this dense fog advisory went out at Jun 26, 3:47 PM CDT, 11 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 3:47 PM CDT, 11 hours 8 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 347 PM CDT SUN JUN 26 2016 .SHORT TERM... (Through Late Tonight) Issued at 347 PM CDT Sun Jun 26 2016 Area of thunderstorms over central and west central Missouri is continuing to increase in areal coverage and strength fueled by 2500- 3000 J/Kg MLCAPE. Effective bulk shear is generally less than 30kts so organized severe storms seem unlikely. Can't rule out a few wind gusts in excess of 60 mph and hail up to 1 inch though. This activity should continue to spread east as well as increase in areal coverage. Expect to see storms begin weakening around 00Z and continue to weaken and dissipate through early evening. RAP keeps MUCAPE of 1000-1500 J/Kg tonight mainly south of I-70 and there is a weak mid level shortwave moving through, so I can't rule out isolated to widely scattered showers continuing over the eastern Ozarks after 06Z. A pocket of drier air will be moving into the region Monday. Guidance has dewpoint temperatures dropping into the 60s during the afternoon which should limit instability and keep thunderstorm chances isolated to southern Missouri. It will still be hot though with temperatures climbing into the 90s across most of the area. Carney .LONG TERM... (Monday through Next Sunday) Issued at 347 PM CDT Sun Jun 26 2016 Northwest flow aloft will prevail across our region for the upcoming week. This will open the door wide for cooler intrusions of air, but make it quite challenging to discern signals for rain in this always challenging flow pattern. (Monday Night - Tuesday) Another cold front is set to drop thru our region Monday night, this time delivering a cooler blast of air--and the beginnings of our period of cooler, below average temps. One change is that the models are showing the first of our NW flow disturbances dropping thru on Tuesday, carrying with it some instability aloft, and with indications of enough low level moisture lingering behind the front for areas S of I-70 and diurnal influences that occur during the heating of the day in the afternoon to warrant an introduction of a slight chance PoP for parts of central and southeast MO. (Wednesday - Next Sunday) There remains a signal for a potential MCS in NW flow aloft for Wednesday, but the track has slipped more to the SW and is less likely to impact our region as a result. Anything in this flow this far out will be low confidence, so something to keep track of, but looking better for dry wx to prevail thru mid-week. Otherwise, a warmup/recovery still looks on track for late week into next weekend, with temps returning to normal levels. Models are showing another cold front for next weekend, but timing diffs abound and a better bet to stick close to climo temps until confidence can increase on this timing, or at least within the seven day forecast period. Rain chances also make a return for late week with a bit of a moisture recovery and approaching cold front. TES && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1243 PM CDT Sun Jun 26 2016 Primary concern continues to be thunderstorms this afternoon into the early evening. The primary threat area is expected to be along and south of the I-70 corridor. Most likely scenario is that the current storms southeast of Kansas City and southwest of St. Louis will continue to strengthen and become more widespread as the afternoon progresses. Some strong storms with wind gusts in excess of 35kts are possible Storms should begin dissipating by 01-02Z and think there will only be isolated to widely scattered showers by 06Z...primarily over the eastern Ozarks. Some guidance is hinting at late night fog...but am not very confident in fog development so have not mentioned it in TAFs at this point. Elsewhere and otherwise, expect VFR conditions outside of thunderstorms. Specifics for KSTL: Expecting thunderstorms currently moving into central Missouri to increase in coverage and continue moving east into the vicinity of the terminal late this afternoon. Some strong storms with wind gusts in excess of 35kts are possible. The storms should continue moving east into early evening and should also dissipate as we lose daytime heating. Some guidance is hinting at late night fog...but am not very confident in fog development so have not mentioned in the Lambert TAF. Otherwise expect VFR conditions outside of thunderstorms. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 26, 3:47 PM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 347 PM CDT SUN JUN 26 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 347 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING. TES
Nearby
Dense Fog Advisories in Missouri, 2016Dense Fog Advisories in Illinois, 2016Every dense fog advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.